Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

154 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suffering from temporal arteritis. Taking 45mg steroids. Is it safe to travel by air?

Answered by
Dr.
Dr. Pavan Kumar Gupta

General & Family Physician

Practicing since :1978

Answered : 6714 Questions

default
Posted on Thu, 7 Feb 2013 in Brain and Spine
Question: I am suffering from temporal ateritis - I had a biopsy in December and within a week flew to France for the weekend because I wasn't told not to fly (because I didn't think to ask) it made my condition a lot worse and I suffered pain during the flight. Question: I am on 45mg steroids - still have slight claudication of the jaw - is it OK to fly now or not - do you know of other sufferers who have had problems flying???????????????
doctor
Answered by Dr. Pavan Kumar Gupta 3 hours later
Hello,
Thanks for the query.
A patient suffering from temporal arthritis is advised to take  certain precautions like
Avoiding alcohol and smoking
Avoiding Trekking or air travel 
Because these factors can trigger a attack of headache.Otherwise there is no problem
I hope it helps however you may revert to me for any further query.
Best of luck
Thanks

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Pavan Kumar Gupta 30 minutes later
Very scetchy reply - I have found all the things that you say to avoid on the website other than reference to air travel. Why (other than pressure alterations) is air travel not recommended????? - incidentally this is not arthritis as you write it is temporal arteritis and has nothing to do with artheritis are you sure you know what the condition is that I am suffering from??????????????
doctor
Answered by Dr. Pavan Kumar Gupta 4 hours later
Hello,
I know it is temporal arteritis and feel sorry for spelling it wrongly.
Like other triggers,an air travel can trigger the headache.It doesn't mean that every person suffering from temporal arteritis would definitely have headache in air travel.
Thanks
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions

Recent questions on  Arteritis

doctor1 MD

Hello, I am 50 years old and I have been suffering from some kind of heath issue for past 20+ years. Every test that has revealed a different issue. It started with a sudden chest pain and cold sweat along with light headedness while I was driving. I pulled over for few moments and continued and had the same feeling maybe 15 minutes later... that is how it started 20 plus years ago. I went to the doctor next day, blood work was done, then stress test for heart issues. Micro valve prolapse was the diagnosis. I started having cronic fatigue, was diagnosed with anxiety attacks, then I started getting heart burns, was diagnosed with GERD. Fatigue continues to this day, Drs said it could be depression, was treated for that. Was treated for gastritis, was told the pain on the chest could be arteritis on chest joints! Everytime I get tested something else seems to come out, about a year ago I was told my Tyroid is slow and now I am on medication for that, 2 years ago I had yet another stress test and catherization done and was told one of the arteries was about 65% blocked, was put on few different medications. I had a follow up tress test done about 3 months ago and was told by my doctor that it has gotten worse so they may have to put a stent to open the blockage. Also on every follow up test that was done for other diagnosis they all came back negative, including mitro valve prolapse. My complaint about fatigue never got better, maybe even worse now since I also am loosing strength and muscle that maybe due to age. One thing I like to add is since these problems started I have had issues with bowle movement and gas. Also I was diagnosed with low blood sugar level at one point too. Finally my question is, what could be causing me to feel like I am in a daze and tired all the time?.. I really have forgotten how it felt to get up and stretch feeling good, I used to be very active person before all of these issues stared, use to play soccer for an amature team. Is there any particular test that I should ask for? Thanks, Mike B.

doctor1 MD

I have very high blood pressure that doctors (cardiologists, nephrologist , etc) have not been able to control. I take a lot of medications already and my blood pressure readings continue to be above the 200s. Right now my pressure was 213/76....

doctor1 MD

My niece has muscle tremors throughout her whole body, then will loos feeling and strength in her legs, and in some cases will fall down a little bit, and complains about neck pains, the other day was at school and complained about a sever pain...

doctor1 MD

I have a sharp pain on the right side of my head that starts at the neck and s just a flash of pain but it's been going on every minute or so since this afternoon,

doctor1 MD

In 2002, I had a mechanical heart valve put in to replace my aorta which had an aneurisym in it (caused by Tachasus and giant cell arteritis. I am now 49. I cannot remember what temperature is too cold or too hot outside for me to be outdoors. Can you please answer this for me? Thanks you!!!

doctor1 MD

I have Takayasus arteritis and have been in "Remission" for the last 4 years, off all meds apart from asprin. I have been getting a warm feeling in my left ear canal which lasts a few hours then goes away. What could it be? It isn't painfull. My left Carotid Artery has scarring and narrowing dune to the Tak.

doctor1 MD

Hello, Doctor. I was diagnosed with GCA (arteritis) having terrible headache, like knives or needles, in 2011. Since then I take prednisone, decreased now at 3mg/d. For about 2 month I have a very dry mouth that I weak up during the night 2-3 times completely dry. I think I have Sjogren s syndrom now. Is this a side effect of the prednisone? Is it good if I will improve my immune system? Steriana